Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suffering from factor 5 Leiden. Having bad foot, leg cramps in the night causing sleeplessness. Solution?

Hi I am a 57 yer old white female. I found out I have Factor 5 Leiden the hard way in 2003 and have been taking coumadin since. I have been having very bad foot and leg cramps at night in the leg that was affected. Is there anything I can take to stop the cramps, I only get 3-4 hours of sleep at night because of them. I also take ambien at night. My doctors don t seem to care about the problems I m having.
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Rheumatologist 's  Response
Good evening mam. Night Cramps in the legs can be a very disturbing problem. It becomes more of a nuisance. We need to figure out the exact cause for it. Considering your age and long duration of Coumadin, you need to take Vitamin D and Calcium Supplements as it s deficiency can occur in post menopausal females and people taking long term anti coagulation. . Deficiency of either can cause night cramps. Also try Vitamin E supplements. Most of the patients do respond to this treatment. If it still doesn't improve, we can suggest you with other medications.But we will go step by step. Hope the information was useful
Answered: Fri, 25 Jul 2014
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor